cymbalta and headaches

Discussion in 'Fibromyalgia Main Forum' started by jen_miester27, Feb 13, 2006.

  1. jen_miester27

    jen_miester27 New Member

    i was curious if anyone else seemed to get headaches after taking cymbalta. i was first on 30mg, and now on 60. i am starting to get alot of headaches and was curious if it was from the medicine. anyone else with this problem, please write back and let me know what you think. thanks so much in advance.
    jennifer
  2. dani78xo

    dani78xo New Member


    i was actually having horrible migraines before going onto cymbalta,

    and since i've started it i haven't had any bad ones.
    it seems to help my migraines :0].
    it might be from the cymbalta, or it could just be a seperate symptom.
    you might want to talk to your doctor about it.
    maybe you can try decreasing the dose and seeing if you still have headaches.
  3. jen_miester27

    jen_miester27 New Member

    hey yall.....thanks for sending me all the replies. i guess i do need to talk to my doctor and see what he says. thanks again sooo much....all of yall are the best!
    jennifer
  4. jen_miester27

    jen_miester27 New Member

    hey fibrotart...let me know how it goes, since you have stopped taking the 60mg for 2 or more days...are you stopping it cold turkey? let me know how it goes. and if you try something different.
    thanks! jennifer
  5. NightAngel

    NightAngel New Member

    I was taking a 30 mg pill a day for a week and was supposed to increase up to 60 mg's a day after the first week, but it gave me such terrible headaches I had to discontinue it altogether after 7 days.

    I was taking it for the FM.
  6. peg2635

    peg2635 New Member

    Cymbalta actually helped my headaches. Used to get bad migraines before and I feel wonderful on the Cymbalta. I only take 30 mg. Tried to go up to 60 mg and didn't like it. 30 does the trick for me even though the dr says that's low.
    When I try to wean off of it ( to see how I'd be now on no meds), I get TERRIBLE flu like body pain and also very lightheaded/headachey. I'm afraid I"ll be stuck on the med forever.
    Peggy
  7. jen_miester27

    jen_miester27 New Member

    thanks you guys for the replies. im gonna talk to my doctor and see if he wants to lower my dose and eventually get off this stuff. maybe try something else. thanks for all your ideas...jennifer
  8. Beadedbeauty

    Beadedbeauty New Member

    I am also on 60mg of Cymbalta.
    I find it very helpful with the pain...and it seems to keep the pain abated longer then Tylenol Arthritis.
    As for headaches...I do not notice an increase in them.
    If I do get a headache its due to stress.
    Sorry your experiencing this.
    Otherwise...how do you like the med?
    BB
  9. mme_curie68

    mme_curie68 New Member

    Hi -
    If you go to Lilly's website for Cymbalta and look at the side-effects profile, there are a few things noted re: headache. There has been some association between Cymbalta and increased blood pressure - if it's listed in the full Prescribing Information (PI) the FDA thought it was significant enough that they had to put it in. When your blood pressure increases significantly it can cause NASTY headache. Also, in neurological side effects, it mentions headache - with a slight increased incidence of the drug vs. placebo (no drug). Unfortunately since every person's brain is different, virtually everyone responds differently to the same drug. That's why you see that it's working well for some people and doing exactly the opposite for others, but you won't know until you try. Good Luck!